Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 267, NWS Tulsa, OK

July 12, 2005Osage County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 12, 2005, 1:07 PM CDT for Osage County, Oklahoma. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2005, 1:07 PM CDT (18:07 UTC)
Expired
Jul 12, 2005, 1:34 PM CDT
In force
27 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Osage County, OK

The radar

The Tulsa radar (KINX), 83 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.1 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2005-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2005-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-162 J/kg
Mixed-layer LCL
1452 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 121807
SVRTSA
OKC113-121900-
/O.NEW.KTSA.SV.W.0267.050712T1807Z-050712T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
107 PM CDT TUE JUL 12 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OSAGE COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 200 PM CDT

* AT 105 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
  TO 65 MPH.  THIS STORM WAS LOCATED 9 MILES NORTH OF OKESA...MOVING
  SOUTHEAST AT 15 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OKESA AND FAR 
  WESTERN PORTIONS OF BARTLESVILLE.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3693 9606 3684 9622 3646 9600 3685 9601

$$
1 follow-up statement
000 
WWUS54 KTSA 121834
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
133 PM CDT TUE JUL 12 2005

OKC113-121843-
/O.CAN.KTSA.SV.W.0267.000000T0000Z-050712T1900Z/
OSAGE OK-
133 PM CDT TUE JUL 12 2005

...THE SEVERE THUNDERSTORM WARNING FOR OSAGE COUNTY HAS BEEN
CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE
WITH THIS STORM. 

LAT...LON 3693 9606 3684 9622 3646 9600 3685 9601

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 11:20 AM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jul 12, 11:20 AM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1120 AM CDT TUE JUL 12 2005

.DISCUSSION...
LATE MORNING TEMPS RUNNING A COUPLE OF DEGREES WARMER THAN THIS TIME
YESTERDAY. CIRRUS SHIELD FROM REMAINS OF DENNIS IS IMPACTING ONLY
THE EXTREME NE PARTS OF THE FORECAST AREA...SO BELIEVE GOING TEMP
FORECAST IS PRETTY MUCH ON TRACK. HAVE SEEN ISOLATED CONVECTION OVER
FAR SE OK...AND ANOTHER N-S BAND IS SLOWLY DRIFTING S INTO OSAGE
COUNTY. SLIGHT CHANCE POPS SHOULD HANDLE THE SITUATION.

IN LIGHT OF THE PERSISTENT NLY MID-LEVEL FLOW AND QPFS FROM LATEST
NAM/GFS...HAVE DECIDED TO EXTEND LOW POPS INTO THE OVERNIGHT PERIOD.

UPDATE WILL BE OUT AROUND 1130 AM.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID = 18
LONG TERM FORECASTER ID = 21
Hazardous weather outlook, Jul 12, 1:00 PM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT TUE JUL 12 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT TUE JUL 12 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS
AFTERNOON IN THE UNCAPPED ATMOSPHERE ACROSS EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS. ANY STORMS THAT DEVELOP WILL PRODUCE VERY HEAVY
DOWNPOURS AND POSSIBLY UP TO 50 MPH GUSTS...PARTICULARLY OVER PARTS
OF NORTHEAST OKLAHOMA NORTH OF INTERSTATE 44. HOWEVER...THE OVERALL
MARGINAL INSTABILITY AND WEAK WIND FIELDS ALOFT WILL PRECLUDE ANY
ORGANIZED SEVERE WEATHER.

MOST OF THIS ACTIVITY SHOULD DIMINISH LATER THIS EVENING WITH THE
LOSS OF DAYTIME HEATING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THE REMNANTS OF DENNIS WILL EVENTUALLY BECOME A DIFFUSE NORTHEAST
TO SOUTHWEST UPPER TROUGH. THIS TROUGH WILL AID IN THE DEVELOPMENT
OF MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS THE REMAINDER OF THE
WEEK AND THROUGH THE WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jul 12, 12:20 PM CDT, 47 minutes before
OKZ054-121815-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1220 PM CDT TUE JUL 12 2005

OKZ054-121815-
OSAGE OK-
1220 PM CDT TUE JUL 12 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 115 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     OSAGE

AT 1220 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6
MILES NORTHWEST OF PAWHUSKA...MOVING SOUTHEAST AT 10 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...PAWHUSKA...
WYNONA...BARNSDALL...PERSHING...TALLANT AND NELAGONEY.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
VERY HEAVY RAINFALL.
Special weather statement, Jul 12, 12:46 PM CDT, 21 minutes before
OKZ054-121830-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1246 PM CDT TUE JUL 12 2005

OKZ054-121830-
OSAGE OK-
1246 PM CDT TUE JUL 12 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 130 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     OSAGE

AT 1245 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PAWHUSKA...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...PAWHUSKA...BARNSDALL...PERSHING...
TALLANT AND NELAGONEY.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

OTHER THUNDERSTORMS WERE SCATTERED OVER THE NORTHERN HALF OF OSAGE
COUNTY FROM SHIDLER TO WYNONA TO BIGHEART AND HULAH.

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.